MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH

TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH
Catalog Number MC-PE28131YB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason code 20 was used in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record or the shipping inspection.A search of the complaint file for the past two years found two similar reports.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the tip with marker came off during the procedure.It was reported that the patient condition is fine.It was reported that the procedure outcome was successful.
 
Additional Manufacturer Narrative
The report is being submitted as follow up no.1 provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.The main body of the catheter and a separated outer layer tube of the catheter were returned for evaluation.Visual inspection of the main body of the catheter found that the outer layer tube of the catheter had been separated at approximately 10mm from the distal end of the device, where the inner layer tube was exposed.Magnifying inspection found the inner layer tube had been crushed, the outer layer tube had been elongated and the coil sandwiched by the tubes had been elongated partially and compressed partially on 0mm - approximately 50mm from the distal end of the device.The distal radiopaque marker which should be crimped on the inner layer tube was found to be missing.The inner layer tube was noted to have peeled off the outer layer tube on the distal segment.The separated piece of the outer layer tube measured approximately 22mm in length.Visual inspection found the evidence that the piece had been elongated on the segment approximately 7 - 22mm from its distal end.Magnifying inspection found that the tube had been torn at approximately 2mm from the distal end, at the proximal end of the impression of the distal radiopaque marker.Magnifying and x-ray fluoroscopic inspection revealed that the end of the tube had been pushed inward the lumen approximately 5mm in length, making the tube wall doubled.Electron microscopic inspection revealed the presence of some abrasions on the distal segment.Due to the elongation generated on the tube, it cannot be determined if some segment of the outer layer tube is missing.Functional testing was conducted on a factory-retained 2.8 fr.Progreat.In the state of the catheter and guide wire being combined with each other, with the distal end of the catheter being trapped, the proximal segment of the catheter was subjected to pulling force.The outer and inner layer tubes, including the coil, became elongated and the distal segment of the outer layer tube was ripped off.Subsequently, under this condition, an attempt to withdraw the guide wire was made.The guide wire was found to be sticking in the catheter and it was difficult to withdraw it from the catheter.Further attempt to withdraw the guide wire against the frictional resistance resulted in the exposure of the peeled inner layer tube at the distal end of the catheter.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the investigation.The device labeling does address the potential for such an event in the instructions-for- use (ifu) with statements such as the following: if any resistance is felt, do not remove the micro catheter system by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval.(b)(4).

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6816116
Report Number9681834-2017-00176
Device Sequence Number137110
Product Code KRA
UDI-Device Identifier04987350771810
UDI-Public04987350771810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC-PE28131YB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;